ETHICON INC. PRLNE BLU 30IN 0 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
8424H |
| Medical Device Problem Codes |
Material Frayed (1262); Defective Component (2292); Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on an unknown date and suture was used.The suture is like fish scales.The suture is easily ripped.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Investigation findings: c22 ¿ photo investigation h6 component code: g07002 - no device problem found h3 testing of actual/suspected device investigation summary: the product was returned to ethicon for evaluation.Two suture pieces were received for analysis.Product code 8424h.Upon initial inspection of the returned samples, no issues related to product mix were noted.During the inspection of the sutures, it was noted frayed suture in both strands and cut from the ends of the samples.This condition was probably cause during use.In addition, the needles were not returned for evaluation.Three photos were provided, all showing the same condition (frayed suture) as the received samples.Per the conditions of the returned, no conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.H3 testing of device from same lot/batch returned from user investigation summary = > the product was returned to ethicon for evaluation.Nineteen unopened samples were received for analysis.The product code is 8424h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to fraying sutures or product mix/ incorrect component were observed during the evaluation.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h4.Device manufacture date.Corrected information: h6.Removal of component missassembled a020601.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/28/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: after multiple extensive investigations working with our quality, r&d and manufacturing partners across the world we could not find a potential root cause or conclusion.The only reported experiences of this type are from dr.With this report and the other a few years ago.No one on the investigation teams have ever seen this before.